# SDR 2005FA0000416

- Difficulty date: March 10, 2005
- Submitted: March 24, 2005
- Operation: General aviation
- Aircraft: N106AF
- Make and model: Cessna 172R
- Aircraft serial: 17281055
- Engine: Lyc IO360A1A
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: A5109
- Part serial: 65873
- Condition: Worn
- Location: Cockpit
- Part time: 3,488 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURNG ENGINE RUNUP MAGNETO CHECK, IGNITION SWITCH WILL NOT CAUSE RPM TO DROP WHEN KEY IS TURNED TO LT POSITION.  WHEN KEY IS IN LT POSITION, SLIGHT SIDE TO SIDE MOVEMENT OF KEY WILL CAUSE RPM DROP.  UPON OPENING SWITCH, FOUND WORN AND ARCHING CONTACTS.  THE ABOVE MALFUNCTION SEEMS TO OCCUR DUE TO WORN CONTACTS ON SWITCH INTERIOR.  DURING RUNUP, FOLLOW MFG CHECKLIST FOR MAGNETO CHECK.  IF ABOVE DEFECT IS FOUND, RECOMMENDATION WOULD BE TO TROUBLESHOOT SYSTEM, VERYIFYING THAT THE SIDE TO SIDE MOVEMENT OF KEY ALLOWS NORMAL SWITCH OPERATION, UPON DETERMINATION REPLACE OR OVERHAUL IGNITION SWITCH. (K)
